Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jan 12, 2005, 3:00 PM CST for Bates County, Cooper County, Missouri. It was in force for 89 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2005, 3:00 PM CST (21:00 UTC)
- Expired
- Apr 11, 2005, 6:30 PM CDT
- In force
- 89 days
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Bates County, MO, Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 453 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 122102
SVREAX
MOC053-122145-
/X.NEW.KEAX.SV.W.0004.050112T2100Z-050112T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 PM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOPER COUNTY IN CENTRAL MISSOURI.
* UNTIL 345 PM CST.
* AT 253 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OF
55 MPH IN SEDALIA. AT 300 PM...THIS STORM WAS LOCATED NEAR
CLIFTON CITY...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR PLEASANT GREEN BY 305 PM CST.
NEAR NEW LEBANON BY 310 PM CST.
NEAR BELLAIR BY 315 PM CST.
NEAR BUNCETON BY 320 PM CST.
NEAR PRAIRIE HOME BY 330 PM CST.
NEAR WOOLDRIDGE BY 340 PM CST.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3902 9292 3897 9283 3898 9267 3896 9265
3896 9256 3892 9251 3869 9263 3870 9305
3897 9305 3905 9294
$$
KOCH3 follow-up statements
000 WUUS53 KEAX 112248 SVREAX MOC013-112330- /O.NEW.KEAX.SV.W.0004.050411T2248Z-050411T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 548 PM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BATES COUNTY IN WEST CENTRAL MISSOURI * UNTIL 630 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES WEST OF RICH HILL...OR 14 MILES SOUTHWEST OF BUTLER...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOSTER BY 600 PM CDT. BUTLER BY 610 PM CDT. AMORET BY 615 PM CDT. AMSTERDAM BY 625 PM CDT. SEEK SHELTER INDOORS...AWAY FROM WINDOWS. LAT...LON 3806 9460 3806 9431 3847 9432 3846 9461 $$ HUDSON
000 WWUS53 KEAX 112302 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 602 PM CDT MON APR 11 2005 MOC013-112330- /O.CON.KEAX.SV.W.0004.000000T0000Z-050411T2330Z/ BATES MO- 602 PM CDT MON APR 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN BATES COUNTY UNTIL 630 PM CDT... AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FOSTER...OR 9 MILES SOUTHWEST OF BUTLER...AND MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... AMSTERDAM BY 615 PM CDT. MERWIN BY 620 PM CDT. LAT...LON 3806 9460 3806 9431 3847 9432 3846 9461 $$ HUDSON
000 WWUS53 KEAX 112324 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 623 PM CDT MON APR 11 2005 MOC013-112330- /O.CON.KEAX.SV.W.0004.000000T0000Z-050411T2330Z/ BATES MO- 623 PM CDT MON APR 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN BATES COUNTY UNTIL 630 PM CDT... AT 622 PM CDT...A SEVERE THUNDERSTOM CAPABLE OF PRODUCING QUARTER SIZE HAIL WAS LOCATED NEAR MERWIN...OR 16 MILES NORTHWEST OF BUTLER...AND MOVING NORTH AT 30 MPH. ANOTHER RAPIDLY DEVELOPING THUNDERSTORM WAS LOCATED NEAR AMORET. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN BATES COUNTY...INCLUDING THE TOWN OF MERWIN. IF THE SECOND STORM REINTENSIFIES...A NEW WARNING MAY BE REQUIRED FOR PORTIONS OF BATES AS WELL AS CASS COUNTY. LAT...LON 3806 9460 3806 9431 3847 9432 3846 9461 $$ HUDSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 11:23 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Jan 12, 11:23 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1123 AM CST WED JAN 12 2005 .DISCUSSION... SENT QUICK UPDATE TO FORECAST. TEMPERATURES HAVE WARMED ENOUGH IN NORTHEASTERN MO TO TRIGGER CANCELLING THE WINTER WEATHER ADVISORY. TEMPERATURES MAY BE A LITTLE COOLER IN SOUTHERN COUNTIES...BY ONLY A FEW DEGREES...AS THE WARM FRONT HAS NOT MOVED MUCH FARTHER NORTH. STILL SEEING CONVECTION BREAK OUT...SO HAVE HIT THE THUNDERSTORM CHANCE A LITTLE HARDER. ZFP ALREADY OUT. LVQ .PREV DISCUSSION... 340 AM WED... VIGOROUS UPPER LOW CURRENTLY LOCATED NEAR FOUR CORNERS REGION WILL CONTINUE TO TRANSLATE EAST SOUTHEAST ACROSS THE SOUTHERN ROCKIES THROUGH THE MORNING AND EMERGE INTO THE PLAINS BY LATE AFTERNOON. AHEAD OF THIS FEATURE WARM FRONT...WHICH CURRENTLY EXTENDS FROM SOUTH OF KSTL BACK INTO FAR SOUTHWEST MO AND CENTRAL OK...WILL LIFT NORTHWARD INTO CENTRAL MO THIS AFTERNOON. TEMPERATURES SOUTH OF THIS BOUNDARY ARE CURRENTLY IN THE 60S ACROSS FAR SOUTHERN MO/AR THIS MORNING. BOUNDARY MAY MAKE IT INTO EXTREME SOUTHERN CWA THIS AFTERNOON...AND HAVE ADJUSTED TEMPS TO ACCOUNT FOR THIS. EXPECT QUITE A TEMPERATURE GRADIENT TO EXIST ACROSS BOUNDARY...WITH TEMPERATURES ACROSS BOUNDARY RANGING FROM THE 60S JUST SOUTH AND EAST OF CWA...QUICKLY FALLING INTO THE UPPER 30S ROUGHLY ALONG A KMKC TO KIRK LINE. AREAS IN FAR NORTH CENTRAL/NORTHWEST MO MAY WELL REMAIN AT OR BELOW FREEZING THROUGHOUT THE AFTERNOON...AND IF THIS WERE TO VERIFY COULD EASILY SEE A QUARTER INCH OF ICE ACCUMULATION ACROSS FAR NORTH CENTRAL MO AROUND THE BETHANY AREA. HOWEVER GIVEN CONSIDERABLE UNCERTAINTY REGARDING TEMPERATURES THIS AFTERNOON HAVE OPTED TO COVER THIS WITH GOING WINTER WEATHER ADVISORY (WHICH WILL BE EXTENDED THROUGH MIDNIGHT TONIGHT ACROSS FAR NORTHERN CWA). THAT SAID...TEMPERATURES WILL NEED TO BE WATCHED VERY CLOSELY IN THIS AREA TODAY. FURTHER SOUTH...AS TEMPERATURES CONTINUE TO SLOWLY RISE ACROSS SOUTHERN/CENTRAL CWA THIS MORNING ANTICIPATE BEING ABLE TO DROP GOING FREEZING RAIN ADVISORY EARLY. WITH APPROACHING WARM FRONT WILL LIKELY SEE AREAS OF DENSE FOG DEVELOP ACROSS CWA EARLY THIS MORNING...AND MAY REPLACE OUTGOING FREEZING RAIN ADVISORY WITH A DENSE FOG ADVISORY IF FOG DOES INDEED BECOME WIDESPREAD AND TEMPERATURES BEHAVE THEMSELVES AS EXPECTED. FOR THIS AFTERNOON INTO TONIGHT EXPECT AREAS OF RAIN WITH EMBEDDED THUNDERSTORMS TO DEVELOP/SPREAD ACROSS CWA THIS AFTERNOON INTO THIS EVENING AS CONSIDERABLE LARGE SCALE LIFT ASSOCIATED WITH APPROACHING SHORTWAVE TROUGH SPREADS ACROSS CWA. SOUTHEASTERN HALF OF CWA STILL LOOKING AT POTENTIAL FOR HEAVY RAINFALL...AND GOING FLOOD WATCH COVERS THIS WELL. ADDITIONALLY...AS LAPSE RATES STEEPEN THIS AFTERNOON CANT RULE OUT MARGINALLY SEVERE HAIL WITHIN ELEVATED CONVECTION ACROSS THIS AREA AS WELL. IF WARM FRONT IS ABLE TO LIFT NORTH INTO CWA CANT RULE OUT A THREAT FOR DAMAGING WINDS AS WELL AS STORMS WOULD HAVE CHANCE TO ROOT THEMSELVES IN BOUNDARY LAYER SOUTH OF BOUNDARY. PRECIPITATION MAY CHANGE OVER TO FREEZING RAIN/SNOW TOWARDS END OF EVENT LATER TONIGHT. ETA PROG SOUNDINGS KEEP ELEVATED WARM NOSE ACROSS AREA FOR A SHORT TIME BEHIND SURFACE FRONT...AS COLD AIR AT 850MB IS SLOWER TO ARRIVE. THIS WOULD SEEM TO SUPPORT A BRIEF FREEZING RAIN THREAT...AND GIVEN TIGHT SURFACE TEMP GRADIENT CANT RULE THIS OUT...HOWEVER THINK MORE LIKELY SCENARIO IS FOR PRECIPITATION TO END ACROSS AREA AS MOISTURE AXIS IS PUSHED EAST BEFORE SUB-FREEZING TEMPS ARRIVE. HAVE BUMPED TEMPS ACROSS SOUTHERN CWA A BIT FOR THURSDAY...AS ETA MODEL HAS SLOWED THE ARRIVAL OF ARCTIC AIR UNTIL THE DAYTIME HOURS. THUS MAY SEE TEMPS RECOVER BRIEFLY DURING THE LATE MORNING/EARLY AFTERNOON HOURS. OTHERWISE COLDEST AIR OF THE SEASON LOOKS TO REMAIN ACROSS FORECAST AREA THROUGH THE UPCOMING WEEKEND. SEAMAN 900 PM TUE... HAVE FIXED PROBLEMS WITH ZONES HAVING WRONG TIMES FOR ADVISORIES. SOME CONFUSION AS DAY SHIFT HAD EXTENDED THE TIME ON THE WINTER WEATHER ADVISORY IN NORTHERN MISSOURI AT THE LAST MINUTE BUT CHANGE DID NOT MAKE IT INTO THE GRIDDED DATABASE. ALL IS IN AGREEMENT NOW. DID LET ADVISORY FOR LINN AND MIAMI KANSAS AND CASS AND JOHNSON COUNTIES IN MISSOURI EXPIRE AT 9 PM. TEMPERATURES HAD CLIMBED SLIGHTLY ABOVE FREEZING AT WHITEMAN AFB WHERE DRIZZLE WAS STILL OCCURRING. REST OF THE REGION WAS SEEING SOME FOG BUT NO PRECIPITATION WAS OCCURRING. THUS ONLY SOME VERY MINOR GLAZING FROM THE FOG EXPECTED THE REST OF THE EVENING. OVERNIGHT HOURS...MODELS STILL SHOWING FRONT TRYING TO WASH OUT...AND TEMPERATURES TRYING TO CLIMB A FEW DEGREES...ESPECIALLY IN SOUTHERN PORTIONS OF FORECAST AREA. THUS NOT EXPECTING MUCH PROBLEMS THROUGH THE EARLY MORNING HOURS. LATE TONIGHT...PRECIPITATION EXPECTED TO BEGIN TO BREAK OUT IN NORTHERN MISSOURI AS 850 WINDS REALLY PICK UP AND 850 FRONTOGENESIS STARTS TO TAKE PLACE. SO WOULD EXPECT ICING TO BEGIN TO PICK UP IN THOSE AREAS WHERE WINTER WEATHER ADVISORY IS IN EFFECT. WILL BE A RACE FURTHER SOUTH TO GET SIGNIFICANT PRECIPITATION STARTED IN THE MORNING BEFORE TEMPERATURES CLIMB ABOVE FREEZING. WILL NOT CHANGE CURRENT FREEZING RAIN ADVISORY FOR KANSAS CITY TO CHILLICOTHE...LINNEUS AND CARROLLTON AREAS AT THIS POINT...BUT MAY NEED TO BE REWORKED BY MIDNIGHT SHIFT. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...WINTER WEATHER ADVISORY THROUGH MIDNIGHT FOR KSZ025-102. MO...WINTER WEATHER ADVISORY THROUGH MIDNIGHT FOR MOZ001>005-011>014-020. FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR MOZ031>033-038>>040-043>046-053>054. WFO EAX
Hazardous weather outlook, Jan 12, 12:57 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CST WED JAN 12 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131200- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FREEZING DRIZZLE AND LIGHT FREEZING RAIN WILL STILL AFFECT AREAS FROM TROY KANSAS TO MARYVILLE...ALBANY AND GRANT CITY THIS AFTERNOON. ICE MAY ACCUMULATE TO A GLAZE ON AREA ROADS. FURTHER SOUTH...SHOWERS AND OCCASIONAL THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON. HAIL THE SIZE OF PENNIES IS POSSIBLE IN AN ISOLATED STORM OR TWO...BUT WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. LOCATIONS SOUTH AND EAST OF A LINE FROM BUTLER TO HIGGINSVILLE TO MOBERLY MAY SEE ENOUGH RAINFALL TO CAUSE MINOR FLOODING ON AREA RIVERS AND LOW WATER CROSSINGS THIS AFTERNOON AND EARLY THIS EVENING. OVERNIGHT...THE TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE OUTLOOK AREA. LOCATIONS MAINLY NORTH OF A LINE FROM MOUND CITY KANSAS TO HIGGINSVILLE TO KIRKSVILLE MAY SEE SOME FREEZING RAIN AND SNOW THIS EVENING...BUT LITTLE TO NO ACCUMULATIONS ARE EXPECTED. THE PRECIPITATION SHOULD TAPER OFF AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. LVQ
In the hours before
Local storm report, Jan 12, 9:37 AM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 AM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL BASEHOR 39.13N 94.93W
01/12/2005 0.50 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
SFLocal storm report, Jan 12, 9:48 AM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 AM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM HAIL LEAVENWORTH 39.32N 94.92W
01/12/2005 0.25 INCH LEAVENWORTH KS EMERGENCY MNGR
MIX OF HAIL AND GRAUPEL COVERING ROADWAYS MAKING ROADS
TREACHEROUS.
&&
SFLocal storm report, Jan 12, 11:37 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1137 AM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL LANCASTER 40.52N 92.53W
01/12/2005 0.88 INCH SCHUYLER MO EMERGENCY MNGR
&&
BRONISLocal storm report, Jan 12, 2:22 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST CLINTON 38.37N 93.77W
01/12/2005 70 MPH HENRY MO TRAINED SPOTTER
PENNY SIZE HAIL WAS ALSO REPORTED.
&&
RUNNELSLocal storm report, Jan 12, 2:58 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
258 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL SEDALIA 38.70N 93.23W
01/12/2005 0.75 INCH PETTIS MO EMERGENCY MNGR
&&
GAMISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:26 AM CST | Severe Thunderstorm Warning | EAX | Platte | 34 min |
| Jan 12, 2:05 PM CST | Severe Thunderstorm Warning | EAX | Henry | 40 min |
| Jan 12, 2:25 PM CST | Severe Thunderstorm Warning | EAX | Linn, Pettis, Sullivan | 77 days |
| Jan 12, 2:51 PM CST | Severe Thunderstorm Warning | EAX | Mercer, Saline | 77 days |
| Jan 12, 5:56 PM CST | Flash Flood Warning | EAX | Bates, Chariton, Cooper, Henry, Howard, Johnson and 5 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.